Alert archive / Alabama / Hard Freeze Warnings in 2008
Hard Freeze Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this hard freeze warning at Jan 3, 2008, 11:40 AM CST for 9 counties in Alabama. It took effect at Jan 3, 2008, 3:20 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 11:40 AM CST (17:40 UTC)
- In effect from
- Jan 3, 2008, 3:20 PM CST
- Expired
- Jan 4, 2008, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 147 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 031740 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CST THU JAN 3 2008 ...ANOTHER NIGHT OF HARD FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A LARGE AREA OF ARCTIC HIGH PRESSURE MOVING SLOWLY EAST OUT OF THE PLAINS STATES WILL SETTLE ACROSS ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE TONIGHT. THE DRY AND COLD AIRMASS WILL RESULT IN TEMPERATURES GOING BELOW FREEZING AGAIN THIS EVENING...DROPPING BELOW 26 DEGREES FOR SEVERAL HOURS AFTER MIDNIGHT AND LINGERING THROUGH DAYBREAK ON THURSDAY. ALZ054>060-FLZ001-003-005-032300- /O.NEW.KMOB.HZ.W.0002.080104T0500Z-080104T1500Z/ WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW 1140 AM CST THU JAN 3 2008 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL BELOW THE FREEZING MARK AFTER SUNSET...DROPPING BELOW 26 DEGREES BY MIDNIGHT. THE TEMPERATURES ARE FORECAST TO REMAIN BELOW 26 DEGREES THROUGH 8 AM THURSDAY. THESE CONDITIONS CONSTITUTE ANOTHER HARD FREEZE TONIGHT AND EARLY THURSDAY. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR CONTINUING UPDATES ON THE COLD WEATHER. $$
3 follow-up statements
000 WWUS74 KMOB 032120 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 320 PM CST THU JAN 3 2008 ...ANOTHER NIGHT OF HARD FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS PORTIONS OF INTERIOR SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A LARGE AREA OF ARCTIC HIGH PRESSURE MOVING SLOWLY EAST OUT OF THE PLAINS STATES WILL SETTLE ACROSS ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE TONIGHT. THE DRY AND COLD AIRMASS WILL RESULT IN TEMPERATURES GOING BELOW FREEZING AGAIN THIS EVENING... DROPPING BELOW 26 DEGREES FOR SEVERAL HOURS AFTER MIDNIGHT AND LINGERING THROUGH DAYBREAK ON THURSDAY. ALZ051-053-040530- /O.EXA.KMOB.HZ.W.0002.080104T0500Z-080104T1500Z/ CHOCTAW-CLARKE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON... THOMASVILLE...GROVE HILL 320 PM CST THU JAN 3 2008 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL BELOW THE FREEZING MARK AFTER SUNSET... DROPPING BELOW 26 DEGREES BEFORE MIDNIGHT. THE TEMPERATURES ARE FORECAST TO REMAIN BELOW 26 DEGREES THROUGH 8 AM FRIDAY. THESE CONDITIONS CONSTITUTE ANOTHER HARD FREEZE TONIGHT AND EARLY FRIDAY. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR CONTINUING UPDATES ON THE COLD WEATHER. $$ ALZ054>060-FLZ001-003-005-040530- /O.CON.KMOB.HZ.W.0002.080104T0500Z-080104T1500Z/ WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW 320 PM CST THU JAN 3 2008 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL BELOW THE FREEZING MARK AFTER SUNSET... DROPPING BELOW 26 DEGREES BEFORE MIDNIGHT. THE TEMPERATURES ARE FORECAST TO REMAIN BELOW 26 DEGREES THROUGH 8 AM FRIDAY. THESE CONDITIONS CONSTITUTE ANOTHER HARD FREEZE TONIGHT AND EARLY FRIDAY. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR CONTINUING UPDATES ON THE COLD WEATHER. $$
000 WWUS74 KMOB 040550 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1150 PM CST THU JAN 3 2008 ...ANOTHER NIGHT OF HARD FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF INTERIOR SOUTH ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE... .A LARGE AREA OF ARCTIC HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL CONTINUE TO DRIFT SLOWLY EAST ACROSS THE AREA TONIGHT. THE DRY AND COLD AIRMASS WILL RESULTED IN TEMPERATURES FALLING INTO THE MID TO UPPER 20S ACROSS THE WARNED AREA THIS EVENING...AND TEMPERATURES WILL LIKELY DROP INTO THE LOWER 20S ACROSS MOST OF THE AREA BY AROUND SUNRISE FRIDAY MORNING. ALZ051-053>060-FLZ001-003-005-041400- /O.CON.KMOB.HZ.W.0002.000000T0000Z-080104T1500Z/ CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW 1150 PM CST THU JAN 3 2008 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. TEMPERATURES HAVE DROPPED INTO THE MID TO UPPER 20S ACROSS THE REGION THIS EVENING...AND WILL LIKELY DROP INTO THE LOWER 20S ACROSS MOST OF THE REGION BY AROUND SUNRISE FRIDAY MORNING. TEMPERATURES ARE GENERALLY EXPECTED TO REMAIN BELOW 26 DEGREES FROM MIDNIGHT THROUGH 8 AM FRIDAY... THEN RISE ABOVE FREEZING BY AROUND 9 AM. THESE CONDITIONS WILL CONSTITUTE ANOTHER HARD FREEZE ACROSS THE WARNED AREA. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR CONTINUING UPDATES ON THE COLD WEATHER. $$
000 WWUS74 KMOB 041322 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 722 AM CST FRI JAN 4 2008 ...HARD FREEZING TEMPERATURES WILL END BY MID MORNING... .A LARGE AREA OF ARCTIC HIGH PRESSURE OVER THE SOUTHEASTERN STATES HAVE RESULTED IN TEMPERATURES FALLING INTO THE MID TEENS TO MID 20S ACROSS THE WARNED AREA EARLY THIS MORNING. PLENTY OF SUNSHINE THIS MORNING WILL ALLOW TEMPERATURES TO REBOUND ABOVE THE FREEZING MARK SHORTLY AFTER 900 AM. ALZ051-053>060-FLZ001-003-005-041500- /O.CON.KMOB.HZ.W.0002.000000T0000Z-080104T1500Z/ CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW 722 AM CST FRI JAN 4 2008 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... TEMPERATURES FALLING INTO THE MID TEENS TO MID 20S ACROSS THE WARNED AREA EARLY THIS MORNING. PLENTY OF SUNSHINE THIS MORNING WILL ALLOW TEMPERATURES TO REBOUND ABOVE THE FREEZING MARK SHORTLY AFTER 900 AM. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR CONTINUING UPDATES ON THE COLD WEATHER. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Jan 3, 5:15 AM CST, 6 hours 25 minutes earlier.
Area forecast discussion, Jan 3, 5:15 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST THU JAN 3 2008
.SHORT TERM TODAY AND TONIGHT...VERY COLD TEMPERATURES IN THE
UPPER TEENS AND LOWER 20S ACROSS FORECAST AREA WILL CONTINUE TO FALL
THROUGH DAYBREAK. THE FRIGID TEMPS COMBINED WITH NORTHERLY WINDS OF
5 TO 10 MPH (EXPECT 15 MPH AT THE BEACHES) ARE CREATING WIND CHILL
VALUES IN THE TEENS THAT WILL ALSO CONTINUE TO FALL.
THE LARGE DOME OF COLD AIR WILL NOT BE GOING ANYWHERE SOON AS WINDS
TURN TO THE NORTHEAST AND WEAKEN SLIGHTLY. HIGH TEMPERATURES
YESTERDAY WERE A DEGREE OR TWO BELOW GUIDANCE VALUES...AND I EXPECT
THE SAME TODAY. ALSO...NORTHWEST FLOW ABOVE 500 MB WILL BECOME MORE
ZONAL (WESTERLY) THIS AFTERNOON...FOLLOWED BY CIRRUS CLOUDS MOVING
RAPIDLY IN FROM THE WEST AHEAD OF A WEAK UPPER SHORTWAVE. THIS COULD
LIMIT SOME OF THE INSOLATION DURING THE PEAK HEATING HOURS...SO HAVE
ELECTED TO UNDERCUT GUIDANCE. HIGHS SHOULD RANGE FROM THE LOWER 40S
NORTHERN ZONES TO THE MID 40S NEAR THE GULF COAST...OVERALL ABOUT 5
DEGREES WARMER COMPARED TO WEDNESDAYS HIGHS.
TEMPERATURES WILL ONCE AGAIN DROP BELOW FREEZING DURING THE EVENING
HOURS...AND BOTTOM OUT IN THE UPPER TEENS TO MID 20S (UPPER 20S TO
AROUND 30 AT THE BEACHES). /22
.LONG TERM FRIDAY THROUGH WEDNESDAY...AFTER A VERY COLD START
FOR 2008. A MODERATION IN TEMPERATURES IS EXPECTED INTO THE MEDIUM
RANGE AS ARCTIC HIGH PRESSURE MOVES EASTWARD OVER THE MID ATLANTIC
STATES AND WEAKENS SLIGHTLY. THE WESTERN PERIPHERY OF THE RIDGE WILL
REMAIN OF ADEQUATE STRENGTH AS IT BECOMES WEDGED INTO OUR EASTERN
ZONES...CREATING THE POTENTIAL FOR COOLER NIGHTTIME LOW TEMPERATURES
THERE...EARLY ON. HAVE INTRODUCED SOME PATCHY NIGHTTIME FOG
FORMATION SATURDAY AND SUNDAY NIGHTS. HAVE MENTIONED IT FOR ALL
ZONES...BUT MAY TURN OUT TO BE MORE PROBABLE OVER THE SOUTHERN HALF
OF THE AREA AS THE RIDGE AXIS TO THE EAST BRINGS A LIGHT SOUTHEAST
FLOW TRAJECTORY OFF THE GULF. AS FOR THE NEXT CHANCE OF RAIN...WILL
HAVE TO WAIT AWHILE. THE RIDGE HAS ALLOWED A VERY DRY AIRMASS TO
SETTLE OVER THE AREA AND WILL TAKE A FEW DAYS FOR THE MOISTURE TO
RETURN AND BECOME DEEP ENOUGH TO MENTION RAIN. THIS LOOKS TO OCCUR
LATER IN THE WEEKEND WHEN WE START TO INTRODUCE A SMALL COVERAGE OF
SHOWERS OVER PORTIONS OF THE AREA. WELL INTO THE EXTENDED
RANGE...THERE ARE SOME TIMING DISAGREEMENTS BETWEEN THE GFS/ECMWF AND
CANADIAN ON THE PROGRESSION OF THE NEXT STORM SYSTEM THROUGH THE
PLAINS EARLY NEXT WEEK. CONSIDERING THESE UNCERTAINTIES...IT APPEARS
THE NEXT THUNDERSTORM EVENT COULD IMPACT THE AREA LATER IN THE DAY
TUESDAY INTO WEDNESDAY MORNING WHEN BEST UPPER LEVEL
FORCING...MOISTURE AND INSTABILITY MOVES ACROSS. IT COULD BE SLOWER
OR FASTER. AT THIS TIME...TUESDAY INTO WEDNESDAY MORNING SEEMS TO BE
THE TIME FRAME. ANOTHER ITEM...COULD BE SOME STRONG STORMS WITH THIS
ONE. STAY TUNED. /10
&&
.MARINE...A STRONG OFFSHORE WIND FLOW AND HIGH SEAS WILL PERSIST
THIS MORNING OVER MOBILE BAY AND THE COASTAL WATERS. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR MOBILE BAY AND COASTAL WATERS OUT 20
NM THROUGH 9 AM...FROM 20 TO 60 NM UNTIL NOON. BEYOND THAT...SMALL
CRAFT WILL NEED TO EXERCISE CAUTION DUE TO A MODERATE NORTHEAST WIND
FLOW AND UNSETTLED SEA STATE. THE STRONG HIGH PRESSURE RESPONSIBLE
FOR THE ARCTIC BLAST IS CENTERED OVER TENNESSEE...AND WILL MOVE EAST
TO THE CAROLINAS THROUGH FRIDAY. THE MODERATE NORTHEAST WIND FLOW
THIS AFTERNOON WILL TURN TO THE EAST ON FRIDAY AND TO THE SOUTHEAST
OVER THE WEEKEND AS THE HIGH MOVES INTO THE WESTERN ATLANTIC. /22
&&
.FIRE WEATHER...DAYTIME DEWPOINTS REMAIN EXCEPTIONALLY LOW...RANGING
FROM WAY DOWN INTO THE SINGLE DIGITS TO LOWER TEENS. ANOTHER DAY OF
COOL DAYTIME HIGHS LOOK TO MITIGATE WIDESPREAD AREAS INTO THE TEEN
PERCENT FOR HUMIDITY. ALTHOUGH THERE COULD BE SOME SPOTS DIPPING TO
JUST BELOW 20 PERCENT ON RH...GRIDDED DATA SUGGESTS BETWEEN 20 AND 25
PERCENT FOR SEVERAL HOURS OVER MOST AREAS THROUGH THE DAY. WINDS
LOOK TO BE A BIT LOWER TODAY EXCEPT FOR THE COASTAL ZONES WHERE
FORECASTERS EXPECT UPWARDS OF 10 TO 20 MPH OF 20 FOOT WIND SPEEDS
WITH SOME HIGHER GUSTS. WITH THIS IN MIND...THE RISK OF SPREADING
WILDFIRE WILL BE HIGHER IN THOSE ZONES. ELSEWHERE...FIRE DANGER
REMAINS HIGH DUE TO THE VERY LOW HUMIDITY. RED FLAG WARNINGS CONTINUE
TODAY. GRIDDED DATA SHOWS A MODIFICATION IN THE RH FIELD THROUGH THE
DAY FRIDAY...AS THE ARCTIC HIGH WEAKENS SLIGHTLY WHILE MOVING
EASTWARD OVER THE MID ATLANTIC STATES. THUS...NO HEADLINES ADVERTISED
AT THIS TIME FOR FRIDAY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 44 27 56 42 / 00 00 00 00
PENSACOLA 45 31 55 42 / 00 00 00 00
DESTIN 46 32 53 43 / 00 00 00 00
EVERGREEN 42 18 54 28 / 00 00 00 00
WAYNESBORO 42 19 55 36 / 00 00 00 00
CAMDEN 41 22 54 29 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE SOUTHWEST ALABAMA
ZONES 051>064.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE WESTERN FLORIDA
PANHANDLE ZONES 001>006.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE SOUTHEAST
MISSISSIPPI ZONES 067-075-076-078-079.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 20 NM...AND
MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL NOON FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 3, 6:15 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CST THU JAN 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 615 AM CST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. ...HARD FREEZE THROUGH MID MORNING... MORNING LOW TEMPERATURES IN THE UPPER TEENS AND LOWER 20S...AND NORTH WINDS OF 5 TO 15 MPH ARE CREATING WIND CHILL VALUES BETWEEN 8 TO 16 DEGREES. ANOTHER NIGHT OF FREEZING TEMPERATURES IS EXPECTED TONIGHT. OVER THE COASTAL WATERS...A STRONG NORTHERLY WIND AROUND 20 KNOTS WILL CREATE HAZARDOUS SEAS OF 3 TO 5 FEET NEAR SHORE...AND 5 TO 7 FEET WELL OFFSHORE THIS MORNING. VERY DRY AIR ASSOCIATED WITH THE ARCTIC AIR MASS WILL BRING AN INCREASED WILDFIRE RISK TO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POSSIBILITY OF FREEZING OVERNIGHT TEMPERATURES ACROSS OUR NORTHEAST ZONES SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Hard Freeze Warnings in Alabama, 2008Hard Freeze Warnings in Florida, 2008Every hard freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.